Alert archive / South Carolina / Flash Flood Watches in 2012

Flash Flood Watch 3, NWS Charleston, SC

August 29, 2012

NWS Charleston, SC issued this flash flood watch at Aug 29, 2012, 3:22 AM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Aug 29, 2012, 3:22 AM EDT (07:22 UTC)
Expired
Aug 30, 2012, 1:01 AM EDT
In force
22 hr
Issued by
NWS Charleston, SC
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

614 
WGUS62 KCHS 290722
FFACHS

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON SC
322 AM EDT WED AUG 29 2012

SCZ050-291600-
/O.NEW.KCHS.FF.A.0003.120829T0722Z-120830T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON-
INCLUDING THE CITY OF...CHARLESTON
322 AM EDT WED AUG 29 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST SOUTH CAROLINA... 
  INCLUDING THE FOLLOWING AREA...CHARLESTON. 

* THROUGH THIS EVENING

* NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TODAY.
  DUE TO THE TROPICAL AIR MASS STILL IN PLACE THERE IS A RISK OF
  FLOODING FROM THE HEAVIER SHOWERS AND THUNDERSTORMS. ALTHOUGH
  SLIGHTLY LESS MOISTURE IS AVAILABLE TODAY COMPARED TO
  YESTERDAY...TIDE LEVELS WILL BE SLIGHTLY HIGHER. THE MAIN AREA
  OF CONCERN WILL BE DOWNTOWN CHARLESTON...ESPECIALLY IF HEAVY
  RAINFALL OCCURS AROUND THE TIMES OF THE HIGH TIDE...WHICH ARE AT
  634 AM AND 717 PM IN CHARLESTON HARBOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLASH FLOODING
BASED ON CURRENT FORECASTS. MONITOR THE LATEST FORECASTS AND BE
ALERT FOR POSSIBLE FLASH FLOOD WARNINGS. THOSE LIVING IN AREAS
PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION IF FLOODING
DEVELOPS.

&&

$$
4 follow-up statements
188 
WGUS62 KCHS 291109
FFACHS

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON SC
709 AM EDT WED AUG 29 2012

SCZ052-291915-
/O.EXA.KCHS.FF.A.0003.000000T0000Z-120830T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TIDAL BERKELEY-
INCLUDING THE CITIES OF...DANIEL ISLAND...
NAVAL WEAPONS STATION CHARLESTON
709 AM EDT WED AUG 29 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHEAST SOUTH 
  CAROLINA...INCLUDING THE FOLLOWING AREA...TIDAL BERKELEY. 

* THROUGH THIS EVENING

* NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED
  TODAY...ESPECIALLY LATER THIS MORNING OR EARLY THIS AFTERNOON
  THROUGH THIS EVENING. DUE TO VERY HEAVY RAIN THAT FELL TUESDAY
  AND THE TROPICAL AIR MASS STILL IN PLACE...THERE IS A RISK OF
  RAINFALL RATES EXCEEDING 2 INCHES PER HOUR AND FLASH FLOODING IN
  ANY SLOW-MOVING SHOWERS AND THUNDERSTORMS. THE THREAT FOR FLASH
  FLOODING WILL INCREASE IF HEAVY RAINFALL OCCURS AROUND THE TIME
  OF THE EVENING HIGH TIDE...WHICH IS 717 PM ON CHARLESTON HARBOR.

* HEAVY RAIN COULD AGAIN FLOOD LOW-LYING ROADS...RENDERING SOME
  AREAS IMPASSABLE...AND COULD ALSO FLOOD OTHER AREAS OF POOR
  DRAINAGE ESPECIALLY WHERE STANDING WATER PERSISTS FROM HEAVY
  RAIN THAT FELL TUESDAY.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLASH FLOODING
BASED ON CURRENT FORECASTS. MONITOR THE LATEST FORECASTS AND BE
ALERT FOR POSSIBLE FLASH FLOOD WARNINGS. THOSE LIVING IN AREAS
PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION IF FLOODING
DEVELOPS.

&&

$$

SCZ050-291915-
/O.CON.KCHS.FF.A.0003.000000T0000Z-120830T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON-
INCLUDING THE CITY OF...CHARLESTON
709 AM EDT WED AUG 29 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST SOUTH CAROLINA...INCLUDING THE 
  FOLLOWING AREA...CHARLESTON. 

* THROUGH THIS EVENING

* NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED
  TODAY...ESPECIALLY LATER THIS MORNING OR EARLY THIS AFTERNOON
  THROUGH THIS EVENING. DUE TO VERY HEAVY RAIN THAT FELL TUESDAY
  AND THE TROPICAL AIR MASS STILL IN PLACE...THERE IS A RISK OF
  RAINFALL RATES EXCEEDING 2 INCHES PER HOUR AND FLASH FLOODING IN
  ANY SLOW-MOVING SHOWERS AND THUNDERSTORMS. THE THREAT FOR FLASH
  FLOODING WILL INCREASE IF HEAVY RAINFALL OCCURS AROUND THE TIME
  OF THE EVENING HIGH TIDE...WHICH IS 717 PM ON CHARLESTON HARBOR.

* HEAVY RAIN COULD AGAIN FLOOD LOW-LYING ROADS...RENDERING SOME
  AREAS IMPASSABLE...AND COULD ALSO FLOOD OTHER AREAS OF POOR
  DRAINAGE ESPECIALLY WHERE STANDING WATER PERSISTS FROM HEAVY
  RAIN THAT FELL TUESDAY.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLASH FLOODING
BASED ON CURRENT FORECASTS. MONITOR THE LATEST FORECASTS AND BE
ALERT FOR POSSIBLE FLASH FLOOD WARNINGS. THOSE LIVING IN AREAS
PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION IF FLOODING
DEVELOPS.

&&

$$
974 
WGUS62 KCHS 291811
FFACHS

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON SC
211 PM EDT WED AUG 29 2012

SCZ050-052-300215-
/O.CON.KCHS.FF.A.0003.000000T0000Z-120830T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON-TIDAL BERKELEY-
INCLUDING THE CITIES OF...CHARLESTON...DANIEL ISLAND...
NAVAL WEAPONS STATION CHARLESTON
211 PM EDT WED AUG 29 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST SOUTH CAROLINA...INCLUDING THE 
  FOLLOWING AREAS...CHARLESTON AND TIDAL BERKELEY. 

* UNTIL 11 PM EDT THIS EVENING

* NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO
  DEVELOP THIS AFTERNOON AND ARE EXPECTED TO LAST THROUGH THIS
  EVENING. DUE TO VERY HEAVY RAIN THAT FELL TUESDAY AND THE
  TROPICAL AIR MASS STILL IN PLACE...THERE IS A RISK OF RAINFALL
  RATES EXCEEDING 1 TO 2 INCHES PER HOUR AND FLASH FLOODING IN ANY
  SLOWER-MOVING SHOWERS AND THUNDERSTORMS. THE THREAT FOR FLASH
  FLOODING WILL INCREASE IF HEAVY RAINFALL OCCURS AROUND THE TIME
  OF THE EVENING HIGH TIDE...WHICH IS 717 PM ON CHARLESTON HARBOR.

* HEAVY RAIN COULD AGAIN FLOOD LOW-LYING ROADS...RENDERING SOME 
  AREAS IMPASSABLE...AND COULD ALSO FLOOD OTHER AREAS OF POOR 
  DRAINAGE ESPECIALLY WHERE STANDING WATER PERSISTS FROM HEAVY 
  RAIN THAT FELL TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLASH FLOODING
BASED ON CURRENT FORECASTS. MONITOR THE LATEST FORECASTS AND BE
ALERT FOR POSSIBLE FLASH FLOOD WARNINGS. THOSE LIVING IN AREAS
PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION IF FLOODING
DEVELOPS.

&&

$$
171 
WGUS62 KCHS 300157
FFACHS

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON SC
957 PM EDT WED AUG 29 2012

SCZ050-052-300900-
/O.EXT.KCHS.FF.A.0003.000000T0000Z-120830T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON-TIDAL BERKELEY-
INCLUDING THE CITIES OF...CHARLESTON...DANIEL ISLAND...
NAVAL WEAPONS STATION CHARLESTON
957 PM EDT WED AUG 29 2012

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 5 AM EDT THURSDAY...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTHEAST SOUTH CAROLINA...INCLUDING THE 
  FOLLOWING AREAS...CHARLESTON AND TIDAL BERKELEY. 

* UNTIL 5 AM EDT THURSDAY

* WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO
  CONTINUE INTO THE EARLY OVERNIGHT HOURS AND ADDITIONAL FLOODING
  COULD OCCUR FROM HEAVY RAINFALL...ESPECIALLY IN LOW-LYING AND
  POOR DRAINAGE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLASH FLOODING
BASED ON CURRENT FORECASTS. MONITOR THE LATEST FORECASTS AND BE
ALERT FOR POSSIBLE FLASH FLOOD WARNINGS. THOSE LIVING IN AREAS
PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION IF FLOODING
DEVELOPS.

&&

$$
785 
WGUS62 KCHS 300501
FFACHS

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON SC
101 AM EDT THU AUG 30 2012

SCZ050-052-300615-
/O.CAN.KCHS.FF.A.0003.000000T0000Z-120830T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON-TIDAL BERKELEY-
INCLUDING THE CITIES OF...CHARLESTON...DANIEL ISLAND...
NAVAL WEAPONS STATION CHARLESTON
101 AM EDT THU AUG 30 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST SOUTH CAROLINA
HAS BEEN CANCELLED AS THE THREAT FOR HEAVY RAINFALL HAS ENDED. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood watch went out at Aug 29, 1:46 AM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Aug 29, 1:46 AM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
146 AM EDT WED AUG 29 2012

.SYNOPSIS...
TROPICAL CYCLONE ISAAC WILL REMAIN WELL WEST OF THE REGION THROUGH
WEDNESDAY AS IT BEGINS TO MOVE INLAND ALONG THE GULF COAST. DEEP
TROPICAL MOISTURE WILL REMAIN IN PLACE ACROSS THE AREA THROUGH
THURSDAY BEFORE HIGH PRESSURE BEGINS TO BUILD IN FROM THE NORTH ON
FRIDAY AND INTO THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
LOWERED RAIN CHANCES WITH THE LATEST UPDATE AS SHOWERS HAVE PUSHED
OFFSHORE...ALTHOUGH ADDITIONAL SHOWERS COULD RE-DEVELOP BY
DAYBREAK ACROSS THE CHARLESTON METRO AND POSSIBLY DOWN THE SC
COAST. LOWS IN THE LOWER TO MID 70S MOST LOCALES AWAY FROM THE
MILDER COASTAL AREAS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY/...
WEDNESDAY AND WEDNESDAY NIGHT...AS TROPICAL CYCLONE ISAAC BEGINS TO
MOVE INLAND ALONG THE LOUISIANA COASTLINE THE FORECAST AREA WILL
REMAIN WITHIN A VERY DEEP TROPICAL AIRMASS. A WEST/EAST ORIENTED
FRONT DRAPED ACROSS AREAS TO THE NORTH WILL SLOWLY SINK SOUTHWARD
THROUGH THE DAY...SETTING UP A NICE LOW LEVEL CONVERGENCE ZONE ALONG
THE BOUNDARY WITH AN AREA OF HIGH PRESSURE BUILDING IN FROM THE
NORTH. THOUGH SOME DRIER AIR MAY TRY TO MOVE IN FROM THE
SOUTHWEST...MODELS DO SHOW PWATS REMAINING IN THE 2.25 INCH RANGE
THROUGH THE DAY. THE EXPECTATION IS FOR PRECIP TO GET STARTED JUST
NORTH OF THE AREA CLOSER TO THE FRONT...AND THEN PUSH SOUTHWARD INTO
THE EVENING. POPS START OFF THE DAY WITH A NORTH/SOUTH GRADIENT AND
THEN FILL IN TO LIKELY POPS EVERYWHERE BY THE AFTERNOON/EVENING WITH
ISOLATED EMBEDDED THUNDERSTORMS. GIVEN THE DEEP TROPICAL
MOISTURE...EFFICIENT RAINFALL PRODUCTION IS EXPECTED AGAIN WHICH
WILL ALLOW FOR POCKETS OF LOCALLY HEAVY RAINFALL. WITH THE EXCESSIVE
RAINS THAT OCCURRED ON TUESDAY...ESPECIALLY IN AND AROUND LOCATIONS
FROM WEST ASHLEY TO MOUNT PLEASANT...IT WON/T TAKE MUCH TO CAUSE
MORE FLOODING PROBLEMS. WILL CONTINUE THE FLOOD WORDING IN THE HWO.
OVERNIGHT...THE CONVERGENCE ZONE ALONG THE FRONT WILL LAY ACROSS THE
AREA AND LIKELY POPS CONTINUE AT LEAST THROUGH THE FIRST PART OF THE
EVENING. AS THE NIGHT PROGRESSES...MODELS SHOW THE FOCUS FOR PRECIP
SHIFTING OFFSHORE.

THURSDAY THROUGH FRIDAY...AS ISAAC PUSHES FURTHER INLAND NEAR THE
ARKLATEX...AN UPPER ANTICYCLONE NORTH OF IT WILL BEGIN TO SHIFT
EASTWARD ACROSS THE OHIO VALLEY AND EVENTUALLY TOWARD EASTERN NC/VA.
AS THIS OCCURS...THE SURFACE HIGH WILL SETTLE IN ACROSS THE MID
ATLANTIC ON THURSDAY AND EVENTUALLY ACROSS THE AREA ON FRIDAY. THE
DEEP TROPICAL MOISTURE WILL HANG ON THROUGH THURSDAY...WITH PWATS
DROPPING OFF SIGNIFICANTLY THROUGH THE DAY ON FRIDAY. ANOTHER ROUND
OF LIKELY POPS IS IN PLACE THURSDAY...WITH A DRYING TREND THURSDAY
NIGHT INTO FRIDAY. MODELS SHOW SOME SMALL DISCREPANCIES AS TO HOW
FAR SOUTHWEST THE DRY AIR PUNCHES IN ON FRIDAY...BUT IT IS POSSIBLE
THAT FRIDAY COULD END UP BEING TOTALLY DRY. ANOTHER DAY WITH
SUPPRESSED TEMPS ON THURSDAY WITH CLOUDS AND RAIN AROUND...AND THEN
A WARMER DAY FRIDAY AS SUNSHINE RETURNS FROM NORTHEAST TO SOUTHWEST.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
FRIDAY NIGHT...KEPT SLIGHT CHANCE POPS WITH TEMPS NEAR NORMAL.
BY SATURDAY...THE UPPER RIDGE BEGINS TO WEAKEN AND SHIFT SOUTHEAST
OF THE AREA AS A BROAD UPPER TROUGH...WHICH PICKS UP THE REMNANT
MOISTURE OF ISAAC...FORM OVER THE OH RIVER VALLEY. WITH THE FALLING
UPPER HEIGHTS AND SOME INCREASE IN DEEP LAYER MOISTURE...HAVE KEPT
LOW END CHANCE POPS. BY SUNDAY THROUGH TUESDAY...FORECAST CONFIDENCE
BEGINS TO DROP OFF. FOR NOW...HAVE GONE WITH A SOLUTION THAT SHOWS A
WEAKENING UPPER TROUGH OVER THE REGION...WITH INCREASING DEEP LAYER
MOISTURE. HAVE KEPT LOW END CHANCE POPS...WHICH IS CLOSE TO CLIMO.
TEMPS AROUND CLIMO THROUGH THE PERIOD.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
DEEP MOISTURE WILL CONTINUE OVER THE AREA LEADING TO AN ENHANCED
RISK FOR SHOWERS AND A FEW THUNDERSTORMS...MAINLY BEGINNING AROUND
12Z AND LASTING THROUGH ABOUT 00Z. A FEW STRONGER STORMS COULD
BRING GUSTY WINDS TO THE TERMS THIS AFTERNOON. IN
ADDITION...EXPECT MVFR CIGS TOWARD DAYBREAK WITH IFR A GOOD BET AS
WELL...WHICH SHOULD BREAK UP BY MID-MORNING JUST AS RAIN CHANCES
ARE INCREASING.

EXTENDED AVIATION OUTLOOK...UNSETTLED CONDITIONS WITH PERIODIC
RESTRICTIONS POSSIBLE THROUGH THURSDAY. IMPROVING CONDITIONS
EXPECTED FROM FRIDAY ONWARD.

&&

.MARINE...
THE PRESSURE GRADIENT BETWEEN ATLANTIC HIGH PRESSURE AND TROPICAL
CYCLONE ISAAC OVER THE NORTHERN GULF OF MEXICO WILL CONTINUE TO
RELAX OVER THE COASTAL WATERS TONIGHT. EXPECT WINDS TO PEAK AROUND
15 KNOTS WITH SOME GUSTS TO 20 KNOTS. SEAS WILL BE DOMINATED BY
A SOUTHEAST SWELL WHICH WILL CONTRIBUTE TO SEAS BETWEEN 4-5 FEET
BEYOND 20 NM AND UP TO 4 FT ACROSS THE NEARSHORE WATERS.

WEDNESDAY THROUGH SUNDAY...A SOUTH TO SOUTHWEST FLOW REGIME WILL
PERSIST THROUGH WEDNESDAY AHEAD OF A SOUTHWARD MOVING FRONT AND HIGH
PRESSURE TO THE NORTH. WINDS WILL TURN MORE NORTHEAST AND EASTERLY
BY FRIDAY AS THE CENTER OF THE HIGH SETTLES IN ACROSS NORTH CAROLINA
AND VIRGINIA. AS THE HIGH DISSIPATES OVER THE WEEKEND A MORE TYPICAL
SOUTH TO SOUTHWEST FLOW WILL RETURN. OVERALL...WINDS WILL BE 15
KNOTS OR LESS THROUGH THE WEEKEND. SEAS WILL BE ON A DOWNWARD TREND
WITH 2-4 FEET WITHIN 20 NM AND 3-5 FEET BEYOND ON WEDNESDAY.
THEREAFTER...SEAS WILL BE 2-3 FEET THROUGH THE WEEKEND.

RIP CURRENTS...DUE TO THE AFFECTS OF THE APPROACHING FULL
MOON...LINGERING SWELL ENERGY...AND ONSHORE FLOW...A MODERATE RISK
OF RIP CURRENTS WILL CONTINUE AT ALL BEACHES THROUGH WEDNESDAY.

&&

.TIDES/COASTAL FLOODING...
MODELS CONTINUE TO INDICATE POSITIVE TIDAL ANOMALIES OF ABOUT ONE
HALF FOOT THROUGH MID-LATE WEEK AND THIS COULD LEAD TO SHALLOW
SALTWATER FLOODING DURING THE TIME OF THE EARLY EVENING HIGH
TIDES. THE SITUATION COULD BECOME WORSE IF HEAVY RAINFALL OCCURS
DURING THE HIGH TIDE...ESPECIALLY IN THE NORMALLY FLOOD-PRONE
AREAS SUCH AS DOWNTOWN CHARLESTON AND SAVANNAH.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...RJB
SHORT TERM...BSH
LONG TERM...BSH
AVIATION...RJB/BSH
MARINE...RJB/BSH
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 29, 1:08 AM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
108 AM EDT WED AUG 29 2012

SCZ045-052-300515-
INLAND BERKELEY-TIDAL BERKELEY-
108 AM EDT WED AUG 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FLOODING...ADDITIONAL ROUNDS OF PERIODIC HEAVY RAINFALL WILL BE
POSSIBLE THROUGH THURSDAY. THIS COULD LEAD TO LOCALLY EXCESSIVE
RAINFALL AND FLOODING...ESPECIALLY IN LOCATIONS AROUND DANIEL
ISLAND AND ALONG THE CHARLESTON COUNTY LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ050-300515-
CHARLESTON-
108 AM EDT WED AUG 29 2012

...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

FLOODING...ADDITIONAL ROUNDS OF PERIODIC HEAVY RAINFALL WILL BE
POSSIBLE THROUGH THURSDAY. THIS COULD LEAD TO LOCALLY EXCESSIVE
RAINFALL AND FLOODING...ESPECIALLY IN LOCATIONS FROM AROUND WEST
ASHLEY...TO DOWNTOWN CHARLESTON...AND MOUNT PLEASANT.

COASTAL HAZARDS...ELEVATED TIDES WILL CONTINUE AND COULD PRODUCE
SHALLOW SALT WATER FLOODING AROUND THE TIMES OF HIGH TIDE EACH
EVENING THROUGH LATE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>044-047-300515-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
108 AM EDT WED AUG 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAVY RAINFALL...PERIODS OF HEAVY RAINFALL WILL CONTINUE TO BE
POSSIBLE THROUGH THURSDAY. THIS COULD LEAD TO LOCALLY EXCESSIVE
RAINFALL AND FLOODING...ESPECIALLY OF LOW LYING AND POOR DRAINAGE
AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ117-119-139-141-SCZ048-049-051-300515-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-
108 AM EDT WED AUG 29 2012

...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

HEAVY RAINFALL...PERIODS OF HEAVY RAINFALL WILL CONTINUE TO BE
POSSIBLE THROUGH THURSDAY. THIS COULD LEAD TO LOCALLY EXCESSIVE
RAINFALL AND FLOODING...ESPECIALLY OF LOW LYING AND POOR DRAINAGE
AREAS.

COASTAL HAZARDS...ELEVATED TIDES WILL CONTINUE AND COULD PRODUCE
SHALLOW SALT WATER FLOODING AROUND THE TIMES OF HIGH TIDE EACH
EVENING THROUGH LATE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-300515-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
108 AM EDT WED AUG 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Aug 28, 10:45 PM EDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON SC
1045 PM EDT TUE AUG 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     RIP CURRENTS     TYBEE ISLAND            32.02N  80.86W
08/27/2012                   CHATHAM            GA   LIFEGUARD

            SEVERAL RIP CURRENTS OBSERVED BY LIFEGUARDS.

1100 AM     HEAVY RAIN       1 ESE SHADOWMOSS        32.84N  80.05W
08/28/2012  E4.00 INCH       CHARLESTON         SC   TRAINED SPOTTER

            SPOTTER REPORTED 4 INCHES OF RAIN IN THE LAST 4 HOURS
            IN AN ELECTRONIC RAIN GAUGE.

1130 AM     FLASH FLOOD      DOWNTOWN CHARLESTON     32.78N  79.94W
08/28/2012                   CHARLESTON         SC   TRAINED SPOTTER

            NUMEROUS REPORTS OF STREET FLOODING IN DOWNTOWN
            CHARLESTON. WALLACE SCHOOL ROAD AND CALHOUN STREET ARE
            IMPASSABLE.

1142 AM     FLASH FLOOD      1 ENE JAMES ISLAND COUN 32.74N  79.97W
08/28/2012                   CHARLESTON         SC   BROADCAST MEDIA

            BROADCAST MEDIA RELAYED FIRE RESCUE REPONDING TO A
            STRANDED VEHICLE ON HUNLEY AVENUE NEAR FOLLY ROAD.

1145 AM     FLASH FLOOD      1 NNW CHARLESTON        32.80N  79.95W
08/28/2012                   CHARLESTON         SC   TRAINED SPOTTER

            SPOTTER REPORTS ROAD IMPASSABLE ALONG KING STREET NEAR
            HUGER STREET IN DOWNTOWN CHARLESTON.

1205 PM     FLASH FLOOD      1 WNW WEST ASHLEY       32.81N  80.03W
08/28/2012                   CHARLESTON         SC   LAW ENFORCEMENT

            SC HIGHWAY PATROL REPORTS SAVAGE ROAD NEAR I-526 CLOSED
            DUE TO FLOODING.

1215 PM     FLASH FLOOD      DOWNTOWN CHARLESTON     32.78N  79.94W
08/28/2012                   CHARLESTON         SC   EMERGENCY MNGR

            CHARLESTON EM REPORTED 20 SEPARATE STRANDED VEHICLES IN
            AND AROUND DOWNTOWN THAT POLICE AND FIRE DEPT CREWS ARE
            REPONDING TO AT THIS TIME.

1227 PM     FLASH FLOOD      1 WSW MOUNT PLEASANT    32.79N  79.87W
08/28/2012                   CHARLESTON         SC   BROADCAST MEDIA

            COLEMAN BOULEVARD NEAR MOULTRIE MIDDLE SCHOOL HAS BEEN
            CLOSED DUE TO FLOODING.

1233 PM     FLASH FLOOD      2 WSW NORTH CHARLESTON  32.84N  80.00W
08/28/2012                   CHARLESTON         SC   911 CALL CENTER

            CHARLESTON COUNTY DISPATCH REPORTED FLOODING AND
            STRANDED VEHICLES ON AZALEA DRIVE FROM COSGROVE AVENUE
            TO MEETING STREET...INCLUDING INDUSTRIAL AVENUE.

1245 PM     HEAVY RAIN       2 E CHARLES TOWNE LANDI 32.81N  79.96W
08/28/2012  M4.39 INCH       CHARLESTON         SC   COCORAHS

            COCORAHS OBSERVER MEASURED 4.39 INCHES OF RAIN IN THE
            LAST 4 HOURS.

1245 PM     HEAVY RAIN       3 SSW SHADOWMOSS        32.81N  80.09W
08/28/2012  M3.49 INCH       CHARLESTON         SC   COCORAHS

            COCORAHS OBSERVER MEASURED3.49 INCHES OF RAIN IN THE
            LAST 90 MINUTES.

1246 PM     HEAVY RAIN       1 SSW SHADOWMOSS        32.84N  80.08W
08/28/2012  M3.49 INCH       CHARLESTON         SC   PUBLIC

            3.49 INCHES OF RAIN FELL IN 90 MINUTES. EXTENSIVE YARD
            FLOODING THROUGHOUT THE NEIGHBORHOOD

1246 PM     FLOOD            1 SSW SHADOWMOSS        32.84N  80.08W
08/28/2012                   CHARLESTON         SC   PUBLIC

            3.49 INCHES OF RAIN FELL IN 90 MINUTES. EXTENSIVE YARD
            FLOODING THROUGHOUT THE NEIGHBORHOOD

0100 PM     RIP CURRENTS     TYBEE ISLAND            32.02N  80.86W
08/28/2012                   CHATHAM            GA   LIFEGUARD

            LIFEGUARDS SPOTTED A FEW RIP CURRENTS DURING THE 1 TO 3
            PM TIME PERIOD.

0217 PM     HEAVY RAIN       JOHNS ISLAND            32.73N  80.08W
08/28/2012  M4.38 INCH       CHARLESTON         SC   MESONET

0218 PM     HEAVY RAIN       DOWNTOWN CHARLESTON     32.78N  79.94W
08/28/2012  M4.58 INCH       CHARLESTON         SC   MESONET

            COLLEGE OF CHARLESTON OBSERVATORY.

0230 PM     HEAVY RAIN       2 SE WEST ASHLEY        32.78N  79.99W
08/28/2012  M6.00 INCH       CHARLESTON         SC   PUBLIC

0242 PM     FLASH FLOOD      DOWNTOWN CHARLESTON     32.78N  79.94W
08/28/2012                   CHARLESTON         SC   LAW ENFORCEMENT

            NUMEROUS ROADS REMAIN FLOODED...WATER HAS ENTERED MANY
            HOMES AND BUSINESSES. WATER RESCUES ARE STILL ONGOING.
            MARKET AREA COMPLETELY FLOODED.

0250 PM     FLASH FLOOD      1 W WEST ASHLEY         32.80N  80.02W
08/28/2012                   CHARLESTON         SC   TRAINED SPOTTER

            WATER ENTERING HOMES ON HAZELWOOD DRIVE.

0309 PM     HEAVY RAIN       DANIEL ISLAND           32.88N  79.90W
08/28/2012  M7.50 INCH       BERKELEY           SC   PUBLIC

            RELAYED BY LOCAL MEDIA FROM LOCAL SPOTTER. LOCATION OFF
            CLEMENTS FERRY ROAD.

0333 PM     HEAVY RAIN       2 W JAMES ISLAND        32.73N  79.96W
08/28/2012  M4.03 INCH       CHARLESTON         SC   NWS EMPLOYEE

            RAINFALL FROM 8 AM TO 330 PM.

0334 PM     FLASH FLOOD      1 NNE NORTH CHARLESTON  32.86N  79.97W
08/28/2012                   CHARLESTON         SC   BROADCAST MEDIA

            NORTH CHARLESTON ROADS FLOODED...NOISETTE BLVD AND
            VIRGINIA. MCMILLAN TO NOISETTE AND ST. JOHNS. BUIST AT
            PARK PLACE. VIADUCT AND HOBSON.

0355 PM     FLASH FLOOD      1 NNE MAYBANK BRIDGE    32.77N  80.00W
08/28/2012                   CHARLESTON         SC   TRAINED SPOTTER

            EMORY AVENUE FLOODED AND ONLY PASSAGE BY TALL TRUCKS.
            MANY YARDS FLOODED AND WATER SURROUNDING SOME HOMES.

0401 PM     HEAVY RAIN       2 SE BEARS BLUFF        32.63N  80.23W
08/28/2012  M4.20 INCH       CHARLESTON         SC   TRAINED SPOTTER

            RAINFALL TOTAL 8 AM TO 4 PM.

0437 PM     HEAVY RAIN       2 SE WEST ASHLEY        32.78N  79.99W
08/28/2012  M7.50 INCH       CHARLESTON         SC   TRAINED SPOTTER

            SPOTTER MEASURED 7.50 INCHES OF RAIN BEFORE GAUGE
            OVERFLOWED.

0505 PM     TSTM WND DMG     1 N GUYTON              32.35N  81.39W
08/28/2012                   EFFINGHAM          GA   PUBLIC

            3 TO 4 TREES DOWN ALONG HIGHWAY 17.

0505 PM     FLASH FLOOD      DOWNTOWN CHARLESTON     32.78N  79.94W
08/28/2012                   CHARLESTON         SC   EMERGENCY MNGR

            CITY OF CHARLESTON EMERGENCY MANAGER REPORTS PORTIONS
            OF THE FOLLOWING ARE STILL CLOSED DUE TO FLASH
            FLOODING... HAGOOD... PRESIDENT... FISHBURNE... HUGER...
            KING... GADSON... ASHLEY... BENNETTE... HENRY...
            WENTWORTH... GADSON... CROSSTOWN. EMERGENCY PERSONNEL
            STILL PERFORMING WATER RESCUES FROM CARS AND HOMES.

0525 PM     TSTM WND DMG     3 S TILLMAN             32.42N  81.10W
08/28/2012                   JASPER             SC   LAW ENFORCEMENT

            SC HIGHWAY PATROL REPORTS A TREE DOWN BLOCKING THE
            ROADWAY ON HW-321 NEAR FLOYD ROAD.

0719 PM     HEAVY RAIN       GUYTON                  32.34N  81.39W
08/28/2012  M3.20 INCH       EFFINGHAM          GA   BROADCAST MEDIA

            SAVANNAH MEDIA SPOTTER REPORTED 3.20 INCHES OF RAIN OFF
            HONEY RIDGE ROAD IN GUYTON.

0725 PM     FLASH FLOOD      DOWNTOWN CHARLESTON     32.78N  79.94W
08/28/2012                   CHARLESTON         SC   EMERGENCY MNGR

            NUMEROUS ROADS REMAIN CLOSED THROUGHOUT DOWNTOWN
            CHARLESTON PER CITY OF CHARLESTON EMERGENCY MANAGER.
            DRAINAGE OF FLOOD WATERS HAS CEASED DUE TO HIGH TIDE.

0729 PM     HEAVY RAIN       1 SE MOUNT PLEASANT TOW 32.82N  79.82W
08/28/2012  M3.84 INCH       CHARLESTON         SC   TRAINED SPOTTER

            RAINFALL FROM 1030 AM TO 725 PM.

0830 PM     FLASH FLOOD      DOWNTOWN CHARLESTON     32.78N  79.94W
08/28/2012                   CHARLESTON         SC   EMERGENCY MNGR

            COLLEGE OF CHARLESTON EMERGENCY MANAGER REPORTS THAT AT
            LEAST 11 BUILDINGS ON THE CAMPUS HAVE SUSTAINED DAMAGE
            FROM FLASH FLOODING. FLOOD WATERS ARE STILL IN PLACE
            ACROSS MUCH OF THE CAMPUS.

1043 PM     FLASH FLOOD      DOWNTOWN CHARLESTON     32.78N  79.94W
08/28/2012                   CHARLESTON         SC   LAW ENFORCEMENT

            NUMEROUS STREETS REMAINED FLOODED AND CLOSED IN
            DOWNTOWN CHARLESTON INCLUDING PORTIONS OF...THE
            CROSSTOWN... PRESIDENT... LINE... ASHLEY... CALHOUN...
            HUGER... KING... BARRE... GADSON AND WENTWORTH.

&&

EVENT NUMBER CHS1200708 CHS1200709 CHS1200711 CHS1200712 CHS1200710
CHS1200713 CHS1200714 CHS1200715 CHS1200720 CHS1200716 CHS1200717
CHS1200718 CHS1200719 CHS1200726 CHS1200721 CHS1200722 CHS1200723
CHS1200724 CHS1200725 CHS1200727 CHS1200728 CHS1200729 CHS1200730
CHS1200731 CHS1200732 CHS1200733 CHS1200734 CHS1200735 CHS1200736
CHS1200737 CHS1200738 CHS1200739 CHS1200740

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 3:45 PM EDTSpecial Weather StatementCHSBerkeley30 min
Aug 29, 4:52 PM EDTAreal Flood AdvisoryCHSBerkeley83 min
Aug 29, 6:36 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston54 min
Aug 29, 6:52 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Colleton, Dorchester83 min
Aug 29, 7:05 PM EDTFlash Flood WarningCHSBerkeley, Charleston3 hr
Aug 29, 7:45 PM EDTFlash Flood WarningCHSBerkeley, Charleston, Colleton, Dorchester3 hr
Aug 29, 7:58 PM EDTSpecial Weather StatementCHSAllendale32 min

Nearby

Flash Flood Watches in South Carolina, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.